Alert archive / Florida / Frost Advisories in 2011

Frost Advisory 2, NWS Jacksonville, FL

January 27, 20115 counties in Florida

NWS Jacksonville, FL issued this frost advisory at Jan 27, 2011, 8:59 PM EST for 5 counties in Florida. It took effect at Jan 28, 2011, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2011, 8:59 PM EST (01:59 UTC)
In effect from
Jan 28, 2011, 1:00 AM EST
Expired
Jan 28, 2011, 8:00 AM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS72 KJAX 280159
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
859 PM EST THU JAN 27 2011

FLZ020>023-030-031-035-036-040-281300-
/O.NEW.KJAX.FR.Y.0002.110128T0600Z-110128T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA
859 PM EST THU JAN 27 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY. 

WIDESPREAD FROST IS EXPECTED TO DEVELOP ACROSS INLAND NORTHEAST
FLORIDA AFTER MIDNIGHT ALONG AND WEST OF A LAKE CITY TO HAWTHORNE
TO OCALA LINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ENYEDI
1 follow-up statement
754 
WWUS72 KJAX 281257 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
757 AM EST FRI JAN 28 2011

FLZ020>023-030-031-035-036-040-281400-
/O.EXP.KJAX.FR.Y.0002.000000T0000Z-110128T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...TRENTON...GAINESVILLE...OCALA
757 AM EST FRI JAN 28 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Jan 27, 3:43 PM EST, 5 hours 16 minutes earlier.

Area forecast discussion, Jan 27, 3:43 PM EST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EST THU JAN 27 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY

CIRRUS CLOUDS ARE EXPECTED TO PERSIST THROUGH THE EVENING OVER
MOST OF THE AREA. A SHARP CLEARING LINE BEHIND THE SHORTWAVE WILL
ARRIVE IN SE GA LATE IN THE EVENING AND THEN PRESS SOUTHWARD
THROUGH THE REST OF THE AREA BY SUNRISE TOMORROW. NORTHWEST WINDS
JUST OFF THE SURFACE ARE PROGGED TO BE A LITTLE HIGHER THAN LAST
NIGHT. SURFACE WINDS ARE THEREFORE NOT EXPECTED TO DECOUPLE.
BETWEEN CIRRUS CLOUDS AND BOUNDARY LAYER WINDS...RADIATIONAL
COOLING CONDITIONS ARE MODERATE AT BEST. MOS NUMBERS ARE IN FAIRLY
GOOD AGREEMENT. A BLEND YIELDS TEMPERATURES VERY SIMILAR TO LAST
NIGHT. NORMALLY COLDER LOCATIONS ACROSS THE INTERIOR WILL LIKELY
BOTTOM OUT RIGHT AT FREEZING FOR A BRIEF PERIOD RIGHT AROUND
SUNRISE...NOT LONG ENOUGH OR WIDESPREAD ENOUGH TO WARRANT A
FREEZE WARNING. AREAS OF FROST WILL AGAIN BE POSSIBLE.

FRIDAY AND SATURDAY WILL BOTH BE VERY NICE DAYS AS THE FLOW
BECOMES MORE ZONAL WITH HEIGHTS RISING THROUGH THE PERIOD. MAX
TEMPS WILL GO FROM LOW TO MID 60S ON FRIDAY TO MID TO UPPER
60S...EVEN A FEW 70S...ON SATURDAY. BREEZY CONDITIONS ON FRIDAY
ARE EXPECTED TO PUSH WIND GUSTS UP INTO THE 20 TO 25 MPH RANGE.
SOME HIGH CLOUDS WILL BEGIN TO ARRIVE SATURDAY AFTERNOON AHEAD OF
THE NEXT SHORTWAVE...OTHERWISE MOSTLY CLEAR SKIES WILL PREVAIL.

TIMING AND STRENGTH OF FAST MOVING SHORTWAVE IN QUASI-ZONAL FLOW
SUNDAY AND SUNDAY NIGHT IS PROVING TO BE THE MAIN FORECAST
CHALLENGE FOR THE WEEKEND. THE GFS SHOWS THE WAVE GETTING LARGELY
SHEARED OUT AS IT RAPIDLY MOVES EAST IN OUR DIRECTION. THE ECMWF
ON THE OTHER HAND IS MUCH SLOWER TO WEAKEN THE SHORTWAVE. AS A
RESULT...IT IS SLOWER WITH THE TIMING AND INDICATES BETTER
FORCING FOR LIFT. CONFIDENCE IS LOW ON WHICH SOLUTION IS
PREFERABLE. WILL COMPROMISE BETWEEN THE TWO SOLUTIONS AND GO WITH
A SLIGHT CHANCE OF PRECIP SUNDAY NIGHT. WILL ALSO ADD A SLIGHT
CHANCE TO MONDAY MORNING TO ACCOUNT FOR THE POSSIBILITY OF THE
SHORTWAVE ARRIVING A LITTLE LATER THAN THE GFS SOLUTION.

.LONG TERM...MONDAY THROUGH THURSDAY
WEAK SURFACE TROUGH WILL GET HUNG UP ACROSS SE GA ON MONDAY AS A
SHORTWAVE RIDGE MOVES ACROSS THE AREA. MOS GUIDANCE IS COMING IN A
BIT WARMER FOR MONDAY AND TUESDAY AS HIGHER HEIGHTS PERSIST AHEAD
OF THE NEXT SHORTWAVE. ABOVE NORMAL TEMPERATURES ARE EXPECTED.
MOST OF NORTHEAST FLORIDA WILL SEE HIGHS IN THE LOW TO MID 70S
MONDAY THROUGH WEDNESDAY. MEDIUM RANGE MODELS ARE COMING INTO
SLIGHTLY BETTER AGREEMENT WITH THE POTENT SHORTWAVE TUESDAY NIGHT
AND WEDNESDAY. THE GFS TRACKS A SURFACE LOW FROM SOUTHERN LOUISIANA
TO UPSTATE SC DURING THIS TIMEFRAME. THE ECMWF IS FARTHER
EAST...PLACING THE LOW CLOSER TO THE SC COASTLINE. PLACEMENT OF
THE WARM FRONT WILL BE KEY FOR DETERMINING THE LOCATION OF HEAVY
RAIN TUESDAY NIGHT. A COMPROMISE OF SOLUTIONS PLACES THE FRONT
JUST NORTH OF OUR CWA. THIS WOULD ALLOW PRECIP TO CLIP OUR SE GA
ZONES BEGINNING TUESDAY NIGHT. HAVE THUS INCREASED POPS TO ABOUT
30 PERCENT AND THIS WILL NEED TO BE FINE TUNED AS THE MODELS COME
INTO MORE AGREEMENT. COLD FRONT WILL SWEEP THROUGH ON WEDNESDAY AS
THE LOW PULLS OF THE ATLANTIC SEABOARD. WIDESPREAD PRECIP IS
EXPECTED TO ACCOMPANY THIS FRONT THROUGH THE AREA DURING THE DAY.
WILL CONTINUE THE TREND OF GRADUALLY INCREASING THE POPS...NOW
TAKING IT UP TO 40 PERCENT ACROSS MOST OF THE AREA.

LARGE DISAGREEMENT EXISTS ON HOW QUICK TO MOVE THE COLD FRONT
SOUTH OF THE REGION. THE ECMWF IS VERY PROGRESSIVE WITH IT...WHERE
THE GFS SHOWS IT BOGGING DOWN ACROSS THE AREA THROUGH THURSDAY
UNTIL A SECONDARY UPPER TROUGH PUSHES IT SOUTH. DID NOT MAKE ANY
CHANGES DURING THIS PERIOD DUE THE UNCERTAINTY. THE CURRENT
FORECAST IS A GOOD COMPROMISE BETWEEN THE TWO SOLUTIONS.

&&

.AVIATION...VFR FORECAST. CLOUDS IN THE 20-25 KFT RANGE WILL
CONTINUE THROUGH LATER TODAY BEFORE SHIFTING SE AS THE UPPER LEVEL
TROUGH MOVES THROUGH. MARGINAL LLWS FCST TO IMPACT SSI AT TIMES
LATE TONIGHT.

&&

.MARINE...TIGHTENING PRES GRADIENT WILL NECESSITATE AN SCEC
OFFSHORE TONIGHT WITH WINDS NEAR 15-20 KT. WINDS CONT ELEVATED AS
FRONT APPROACHES THE AREA THEN DECREASES BY EARLY SAT AND INTO
SUN. LIGHT WIND REGIME SUN-MON AS FRONT STALLS NEAR THE AREA.

&&

.FIRE WEATHER...RH VALUES HAVE DROPPED VALUES TO 30-35%...WITH
WINDS NEAR 10-15 MPH. A MARGINAL RED FLAG WARNING IS IN EFFECT FOR
PORTIONS OF THE AREA. A GOOD CHANCE OF RED FLAGS ANTICIPATED ON
FRI AS WINDS INCREASE TO NEAR 15 MPH AND GUSTY WITH RH VALUES DOWN
TO 30-35% AGAIN SO WILL HOIST A FIRE WX WATCH ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  33  63  37  68 /   0   0   0   0
SSI  39  61  42  64 /   0   0   0   0
JAX  34  64  40  68 /   0   0   0   0
SGJ  38  62  43  65 /   0   0   0   0
GNV  33  64  39  70 /   0   0   0   0
OCF  35  65  40  70 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 5 PM EST THIS AFTERNOON FOR COLUMBIA-
     HAMILTON-SUWANNEE.

GA...NONE.
AM...NONE.
&&

SHULER/SHASHY/PRESNALL
Hazardous weather outlook, Jan 27, 8:07 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EST THU JAN 27 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
807 AM EST THU JAN 27 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

DRY CONDITIONS WILL LEAD TO ELEVATED FIRE DANGER ACROSS PORTIONS OF
THE SUWANNEE VALLEY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

PATCHY FROST IS POSSIBLE OVER INTERIOR LOCATIONS FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:06 AM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more14 hr

Nearby

Frost Advisories in Florida, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.